Alert archive / Arkansas / Tornado Warnings in 2015
Tornado Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 24, 2015, 6:55 PM CDT for Boone County, Marion County, Arkansas. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2015, 6:55 PM CDT (23:55 UTC)
- Expired
- Mar 24, 2015, 7:15 PM CDT
- In force
- 20 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Boone County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 7:07 PM CDT | FUNNEL CLOUD | Diamond City, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WFUS54 KLZK 242355
TORLZK
ARC009-089-250030-
/O.NEW.KLZK.TO.W.0001.150324T2355Z-150325T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
655 PM CDT TUE MAR 24 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 730 PM CDT
* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE
STORM WAS LOCATED 4 MILES NORTH OF SELF...OR 15 MILES NORTH OF
HARRISON. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING EAST AT 55
MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
WININGTON... WILLIS... SELF...
OZARK ISLE... OMAHA... MYRTLE...
LEAD HILL... LAKEWAY... DODD CITY...
DIAMOND CITY... SOUTH LEAD HILL... PEEL...
MONARCH... BURLINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3649 9260 3630 9263 3639 9328 3651 9325
3651 9277
TIME...MOT...LOC 2355Z 281DEG 49KT 3645 9307
$$
582 follow-up statements
595
WWUS54 KLZK 250004
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
704 PM CDT TUE MAR 24 2015
ARC009-089-250030-
/O.CON.KLZK.TO.W.0001.000000T0000Z-150325T0030Z/
MARION AR-BOONE AR-
704 PM CDT TUE MAR 24 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN BOONE AND
NORTHWESTERN MARION COUNTIES UNTIL 730 PM CDT...
AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 3 MILES WEST OF DIAMOND CITY...OR 17
MILES NORTHEAST OF HARRISON...MOVING EAST AT 55 MPH. IN ADDITION TO
THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO GOLF BALL SIZE.
* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
OZARK ISLE... LEAD HILL... DIAMOND CITY...
SOUTH LEAD HILL... PEEL...
LAT...LON 3649 9260 3635 9262 3640 9307 3651 9305
3651 9277
TIME...MOT...LOC 0004Z 272DEG 49KT 3646 9294
$$
58975
WWUS54 KLZK 250015
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
715 PM CDT TUE MAR 24 2015
ARC009-089-250024-
/O.CAN.KLZK.TO.W.0001.000000T0000Z-150325T0030Z/
MARION AR-BOONE AR-
715 PM CDT TUE MAR 24 2015
...THE TORNADO WARNING FOR NORTHEASTERN BOONE AND NORTHWESTERN MARION
COUNTIES IS CANCELLED...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR THE AREA.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
NORTHERN MARION COUNTY UNTIL 745 PM.
LAT...LON 3649 9260 3635 9262 3640 9307 3651 9305
3651 9277
TIME...MOT...LOC 0014Z 272DEG 49KT 3645 9277
$$
58What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 24, 6:30 PM CDT, 25 minutes earlier.
Area forecast discussion, Mar 24, 6:30 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 630 PM CDT TUE MAR 24 2015 .AVIATION... TSRA MOVING INTO NORTHERN ARKANSAS...AND HAVE A COUPLE OF HOURS THIS EVENING BEFORE STORMS WILL DIMINISH. DID INCLUDE VCSH FOR WESTERN SITES THIS EVENING...BUT NOT CONFIDENT IN TSRA TO HOLD TOGETHER. DID INCLUDE MVFR ACROSS CENTRAL AND SOUTH AFTER 25/09Z...LIFTING AFTER SUNRISE. BREEZY SOUTH WINDS DURING THE DAY...AHEAD OF THE NEXT COLD FRONT ARRIVING SHORTLY AFTER THIS TAF CYCLE. && .PREV DISCUSSION... /ISSUED 243 PM CDT TUE MAR 24 2015/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT DESPITE SOME LIGHT SHOWERS AND EVEN AN OCCASIONAL THUNDERSTORM ACROSS THE NORTH TODAY...TEMPERATURES WARMED NICELY AROUND THE NATURAL STATE. WE HAVE SEEN DEWPOINTS BEGIN TO RISE A BIT AROUND THE STATE...WITH READINGS IN THE MID TO UPPER 50S ACROSS WESTERN AND SOUTHWEST ARKANSAS. SURFACE LOW...CURRENTLY IS LOCATED JUST TO THE NE OF TULSA...WITH UPPER LEVEL SHORTWAVE LOCATED A BIT TO THE NW. HIRES MODELS GENERALLY AGREE THAT THUNDERSTORMS WILL NOT MAKE IT INTO THE CWA UNTIL AFTER 00Z...WITH THUNDERSTORMS WEAKENING BY 06Z. THE 00Z WRF MODEL...DID SHOW A STRONG LINE OF THUNDERSTORMS MOVING QUICKLY THROUGH THE STATE DURING THE OVERNIGHT HOURS...BUT DO NOT EXPECT THIS MODEL SOLUTION TO COME TO FRUITION. EXPECT THE BIGGEST IMPACTS FROM THE POTENTIAL FOR SEVERE WEATHER TO BE NW OF A LINE FROM POLK COUNTY TO FULTON COUNTY...WITH GENERALLY LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. WITH DIURNAL FACTORS SOMEWHAT AGAINST THE CWA SEEING WIDESPREAD SEVERE WEATHER...THE INCREASED DEWPOINTS AND INSTABILITY WILL LIKELY HELP TO PROLONG STRONG STORMS ACROSS WEST AND SW ARKANSAS. ROUND TWO OF SEVERE WEATHER POTENTIAL WILL EXIST ON WEDNESDAY. THE 12Z MODELS HAVE CONTINUED TO SLOW DOWN THE TIMING OF THIS SYSTEM...WITH PRECIP NOT MOVING INTO THE STATE UNTIL AFTER 00Z. IT CONTINUES TO LOOK THAT THE BULK OF THE PRECIPITATION WILL BE POST FRONTAL AND SOMEWHAT LIMIT THE SEVERE POTENTIAL. HOWEVER...DO EXPECT A FEW STORMS PRODUCING HAIL AND DAMAGING WINDS WILL BE POSSIBLE AS THIS STRONG COLD FRONT FINALLY PUSHES THROUGH THE STATE. 12Z MODELS HAVE COME BACK A BIT WETTER WITH HEAVY RAIN A BIT FURTHER TO THE NORTH. THIS WILL CONTINUE TO BE WATCHED IN FUTURE FORECASTS TO SEE IF ANY KIND OF FLOOD WATCH WILL BE NEEDED ACROSS NORTHERN ARKANSAS. BEHIND THIS FRONT A MUCH MORE HIGHLY AMPLIFIED PATTERN WILL BE IN PLACE ACROSS THE COUNTRY. MORNING LOW TEMPERATURES ON FRIDAY AND SATURDAY MORNING WILL BE WELL BELOW NORMAL. DID RAISE MORNING LOW TEMPS A FEW DEGREES WITH THIS FORECAST...WITH MORE CLOUD COVER THAN INITIALLY FORECAST...BUT STILL WENT BELOW GUIDANCE. THE HIGHLY AMPLIFIED PATTERN WILL SEE A LARGE TROUGH ACROSS ARKANSAS DURING THIS SAME TIME PERIOD...WITH A FEW PIECES OF ENERGY RIDING AROUND THE LOW. THIS WILL BRING A RETURN OF POPS TO THE FORECAST. WITH THESE LOW TEMPERATURES IN PLACE...WOULD NOT BE SURPRISED TO SEE SOME SNOW...AND THUS ADDED LIGHT SNOW INTO THE FORECAST WITH NO ACCUMULATIONS EXPECTED. HOWEVER...WITH THESE COLD TEMPERATURES A FROST AND FREEZE MAY BE POSSIBLE TO ANY TENDER VEGETATION THAT MAY HAVE ALREADY BEEN PLANTED. LONG TERM...SATURDAY THROUGH TUESDAY ARKANSAS WILL BE UNDER THE INFLUENCE OF NW FLOW ALOFT TO START THE LONG TERM PERIOD. DRY CONDITIONS ARE EXPECTED FOR THE WEEKEND WITH SURFACE HIGH PRESSURE SETTLING INTO THE OHIO RIVER VALLEY THEN THE SOUTHEAST US. TEMPS INITIALLY WILL BE COOL BUT WILL MODERATE TO AROUND OR ABOVE NORMAL FOR THIS TIME OF YEAR AS THE WEEKEND PROGRESSES. RAIN CHANCES WILL RETURN TO THE FORECAST BY THE EARLY PART OF NEXT WEEK AS HIGH PRESSURE MOVES EAST AWAY FROM THE AREA. THIS IN COMBINATION WITH AN UPPER LOW APPROACHING ARKANSAS FROM THE WEST WILL PROVIDE RAIN CHANCES FOR THE START OF NEXT WEEK. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BAXTER-BOONE- CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-INDEPENDENCE-IZARD- JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON- PERRY-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE- VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...58
Hazardous weather outlook, Mar 24, 5:00 AM CDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE MAR 24 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE MAR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WEATHER SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION TODAY AND TONIGHT...AND BRING SCATTERED CONVECTION TO MAINLY NORTHERN ARKANSAS. ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP MAINLY THIS AFTERNOON TO EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. ALSO WINDS WILL BE ELEVATED TODAY FROM THE SOUTH OVER MUCH OF ARKANSAS...ESPECIALLY PARTS OF NORTHERN AND CENTRAL ARKANSAS. SOUTH WINDS FROM 10 TO 25 MPH WITH SOME GUSTS TO NEAR 30 MPH WILL BE POSSIBLE AND A LAKE WIND ADVISORY WILL BE IN EFFECT FOR NORTHERN AND PARTS OF CENTRAL ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER STORM SYSTEM AND COLD FRONT WILL PUSH INTO ARKANSAS LATE WEDNESDAY AND ON THURSDAY...AND BRING SHOWERS AND THUNDERSTORMS TO MUCH OF THE STATE. ISOLATED STRONG TO SEVERE STORMS MAY BE SEEN OVER NORTHERN ARKANSAS. ONCE AGAIN...DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREAT FROM ANY SEVERE STORM. THIS FRONT WILL PUSH OUT OF THE STATE LATER ON THURSDAY. FRIDAY AND SATURDAY...DRY WEATHER IS EXPECTED...BUT COLDER TEMPERATURES WILL FILTER INTO THE REGION. FRIDAY AND SATURDAY MORNINGS...SOME TEMPERATURES WILL LOWER TO AROUND FREEZING ACROSS NORTHERN ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS. THIS MAY CHANGE IF CONDITIONS WARRANT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
In the hours before
Special weather statement, Mar 24, 6:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
633 PM CDT TUE MAR 24 2015
ARZ003-004-250000-
BOONE AR-MARION AR-
633 PM CDT TUE MAR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE AND NORTHWESTERN
MARION COUNTIES UNTIL 700 PM CDT...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROBERSON HOLLOW...OR 11 MILES NORTHEAST OF
GREEN FOREST...MOVING EAST AT 65 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WININGTON... WILLIS... SELF...
ROBERSON HOLLOW... OMAHA... MYRTLE...
LEAD HILL... LAKEWAY... DODD CITY...
DIAMOND CITY... SOUTH LEAD HILL... PEEL...
MONARCH... BURLINGTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3632 9276 3635 9330 3650 9330 3650 9329
3651 9275
TIME...MOT...LOC 2332Z 273DEG 56KT 3646 9326
64The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:57 AM CDT | Lake Wind Advisory | LZK | Baxter, Cleburne, Conway, Faulkner, Fulton, Garland and 14 more | 15 hr |
| Mar 24, 6:33 PM CDT | Special Weather Statement | LZK | Boone | 27 min |
| Mar 24, 6:47 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 28 min |
Nearby
Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.